It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-19-2004, 01:39 AM   #1
Inactive
 
Join Date: Sep 2004
Posts: 22
branong HB User
RE:Accutane and Differin Gel Combo causing Hair Loss??

Hi Frens. Im from Singapore. Sunny and Humid all year long. Last year, i have seen a GP regarding my pimples, occasionally cystic acne after taking some doxycycline and Retin A combo with no good effects. After reading some threads last year, i decided to give Accutane, or in Singapore theres a similar drug with accutane contents called Nimegen.

As the gp diagnosed, my acne condition wasnt that bad, so i was told to take 10Mg for 4mths together with use of Differin at night. 4 Months down the road, i became a more confident young man but soon the acne came back again. I went back to the same GP and he still gave me 10Mg for 4 months. i have already finished my 2nd course in a year, but acne still not a history for me. besides now, i think i have another prob. which is that i find my hair thinning. Is it due to Accutane?

I am just wondering is the Isotretinoin too strong for my hair since is thinning?
and what should i do now since theres no improvement in acne conditions and also thinning hair.

Thanks so much for ur input.
Very much appreciated.

 
Old 09-19-2004, 07:11 AM   #2
Junior Member
 
Join Date: Jul 2004
Posts: 28
bored HB User
Re: Accutane and Differin Gel Combo causing Hair Loss??

hey i'm from singapore too...and when i fast see my family doctor, i was prescribed retin A and doxycycline ..almost same as yours..

and after that i went to Dr Loke dermalogist, and i was prescribed accutane 20mg alternate day and antibiotics at the same time. Around 3 mths + already and the acne is controlled but so many many red spots on my face..
i also experiencing some hair loss...too...

 
Sponsors Lightbulb
   
Old 09-19-2004, 07:29 AM   #3
Inactive
 
Join Date: Sep 2004
Posts: 22
branong HB User
Re: Accutane and Differin Gel Combo causing Hair Loss??

oh no.... are u taking Nimegen? or Accutane?

shirks!

i cant take doxycycline cos i'll feel nauseous when i take it.....

 
Old 09-19-2004, 10:31 AM   #4
Junior Member
 
Join Date: Jul 2004
Posts: 28
bored HB User
Re: Accutane and Differin Gel Combo causing Hair Loss??

i am eating roaccutane..the $5.90 per pill ...
i ate doxycycline for almost 10 weeks..and it did nothing..lol
and retin A was the worse, it cause a huge initial outbreak to me and burn my skin

 
Old 09-19-2004, 11:29 PM   #5
Senior Veteran
(male)
 
Join Date: May 2004
Posts: 1,185
johnsmith007 HB User
Re: Accutane and Differin Gel Combo causing Hair Loss??

The hair loss is definitely due to the Accutane. You could try going on a lower dosage, which could still help your acne and not make your hair fall out.

 
Old 09-21-2004, 05:37 AM   #6
Inactive
 
Join Date: Sep 2004
Posts: 22
branong HB User
Re: Accutane and Differin Gel Combo causing Hair Loss??

Lower dosage? Im already on 10Mg a day. aint that the lowest already?

anyway, i've already finished my 2nd course for about half a year already. now hair is slowly dropping lesser and lesser

 
Old 06-30-2007, 09:22 PM   #7
Newbie
(male)
 
Join Date: Jun 2007
Location: Singapore
Posts: 1
Linkin83 HB User
Re: Accutane and Differin Gel Combo causing Hair Loss??

Hi, i'm taking Nimegen now. I'm actally wondering if you're still taking it now cos i'm actually experiencing thinning of hair. Will the thinning of hair get worst? Pls help, I'm Paranoid.....



Quote:
Originally Posted by branong View Post
Hi Frens. Im from Singapore. Sunny and Humid all year long. Last year, i have seen a GP regarding my pimples, occasionally cystic acne after taking some doxycycline and Retin A combo with no good effects. After reading some threads last year, i decided to give Accutane, or in Singapore theres a similar drug with accutane contents called Nimegen.

As the gp diagnosed, my acne condition wasnt that bad, so i was told to take 10Mg for 4mths together with use of Differin at night. 4 Months down the road, i became a more confident young man but soon the acne came back again. I went back to the same GP and he still gave me 10Mg for 4 months. i have already finished my 2nd course in a year, but acne still not a history for me. besides now, i think i have another prob. which is that i find my hair thinning. Is it due to Accutane?

I am just wondering is the Isotretinoin too strong for my hair since is thinning?
and what should i do now since theres no improvement in acne conditions and also thinning hair.

Thanks so much for ur input.
Very much appreciated.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hair loss w/both hypo and hyper thyroid? CaliGirl Hair Loss / Alopecia 6 11-04-2009 04:51 PM
Accutane and osteomyelitis/osteonecrosis of the jaw susanl95 Dental Health 15 01-27-2008 09:30 PM
Hair Loss - going to salon tomorrow! birchtree Hair Loss / Alopecia 5 09-10-2007 08:48 AM
Accutane hair loss! please read and reply! SweetAmy87 Hair Loss / Alopecia 9 01-27-2006 09:40 PM
Hair dye - is it safe? expectant Pregnancy 15 11-04-2005 11:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



itsmekelly (4), White Feather (4), Audrey-B (2), superscott (2), mano (1), zuzu8 (1), Linma2428 (1), Choice (1), OscarFan (1), luvmakeup1000 (1)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (858), janewhite1 (823), Titchou (772), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 07:17 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!